Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 11, 2011, 8:19 PM EDT for 4 counties in South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 11, 2011, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS52 KILM 120019
SVRILM
SCC031-033-041-069-120115-
/O.NEW.KILM.SV.W.0139.110812T0019Z-110812T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
819 PM EDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 915 PM EDT
* AT 813 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONT CLARE TO FLORENCE...AND MOVING SOUTHEAST AT 15
MPH. DISPATCHERS REPORTED DOWNED TREES IN DARLINGTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MECHANICSVILLE...
FLORENCE...
QUINBY...
MARS BLUFF...
EVERGREEN...
OAK GROVE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN DARLINGTON WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7987 3432 7943 3429 7944 3429 7947
3426 7951 3425 7955 3421 7955 3419 7957
3418 7957 3412 7952 3399 7959 3415 7998
TIME...MOT...LOC 0018Z 309DEG 12KT 3443 7976 3419 7982
$$
RAS3 follow-up statements
153
WWUS52 KILM 120035
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
835 PM EDT THU AUG 11 2011
SCC031-033-041-069-120115-
/O.CON.KILM.SV.W.0139.000000T0000Z-110812T0115Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
835 PM EDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN FLORENCE...SOUTHWESTERN DILLON...SOUTH CENTRAL MARLBORO
AND EASTERN DARLINGTON COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO CLAUSSEN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN...
OAK GROVE AND HYMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7987 3432 7943 3429 7944 3429 7947
3426 7951 3425 7955 3421 7955 3419 7957
3418 7957 3412 7952 3399 7959 3415 7998
TIME...MOT...LOC 0034Z 296DEG 24KT 3435 7956 3413 7967
$$
RAS877
WWUS52 KILM 120045
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT THU AUG 11 2011
SCC031-069-120055-
/O.CAN.KILM.SV.W.0139.000000T0000Z-110812T0115Z/
DARLINGTON SC-MARLBORO SC-
845 PM EDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARLBORO AND
EASTERN DARLINGTON COUNTIES IS CANCELED...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTHEAST
INTO DILLON AND FLORENCE COUNTIES.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3432 7943
3429 7944 3429 7947 3425 7955 3421 7955
3418 7957 3412 7952 3399 7959 3415 7997
TIME...MOT...LOC 0045Z 296DEG 24KT 3432 7948 3410 7959
$$
SCC033-041-120115-
/O.CON.KILM.SV.W.0139.000000T0000Z-110812T0115Z/
DILLON SC-FLORENCE SC-
845 PM EDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN FLORENCE AND SOUTHWESTERN DILLON COUNTIES...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO CLAUSSEN...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF DILLON TO 11 MILES SOUTHEAST OF FLORENCE...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HYMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOWNED TREES HAVE BEEN REPORTED IN FLORENCE WITH THIS STORM. THIS IS
A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3432 7943
3429 7944 3429 7947 3425 7955 3421 7955
3418 7957 3412 7952 3399 7959 3415 7997
TIME...MOT...LOC 0045Z 296DEG 24KT 3432 7948 3410 7959
$$
RAS253
WWUS52 KILM 120114
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT THU AUG 11 2011
SCC033-041-120124-
/O.EXP.KILM.SV.W.0139.000000T0000Z-110812T0115Z/
DILLON SC-FLORENCE SC-
914 PM EDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE AND
SOUTHWESTERN DILLON COUNTIES WILL EXPIRE AT 915 PM EDT...
AT 912 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED SOUTHEAST INTO MARION COUNTY...THEREFORE THE WARNING WAS
ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3438 7959 3432 7943
3429 7944 3429 7947 3425 7955 3421 7955
3418 7957 3412 7952 3399 7959 3415 7997
TIME...MOT...LOC 0114Z 296DEG 24KT 3423 7927 3402 7938
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:55 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 11, 7:55 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 755 PM EDT THU AUG 11 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SLOWLY DROP FURTHER SOUTH OF THE AREA THROUGH FRIDAY. A MUCH STRONGER COLD FRONT WILL MOVE INTO THE REGION EARLY MONDAY...BRINGING A DECENT CHANCE OF CONVECTION. THE FRONT WILL ALSO BRING SLIGHTLY COOLER TEMPERATURES TO THE EASTERN CAROLINAS INTO THE EARLY PART OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 745 PM THURSDAY...HAVE UPPED POPS SEVERAL CATEGORIES TO ACCOUNT FOR THE CURRENT CLUSTER OF THUNDERSTORMS TRAVERSING ALONG THE NORTH SIDE OF THE WEAKENING SFC COLD FRONT. THIS ACTIVITY WILL AFFECT A GOOD PORTION OF THE INLAND AREA OF THE SC ILM CWA THROUGHOUT THIS EVENING. LOOKS LIKE A BORDERLINE SEVERE WX EVENT FOR DAMAGING WIND GUSTS AS THE PRIMARY SVR POTENTIAL. SMALL HAIL WILL ALSO BE COMMON. ACTIVITY DID FLARE UP AS IT ENCOUNTERED THE SEA BREEZE EARLIER THIS EVENING. THE CONVECTION SEEMS TO BE TRACKING EASTWARD ALONG A TIGHTENED SFC DEWPOINT GRADIENT. AS THIS ACTIVITY TRACKS CLOSER TO THE COAST...IT WILL HAVE A TENDENCY TO WEAKEN CONSIDERABLY IN RESPONSE TO THE INSTABILITY DECREASING...BEST SEEN WITH SFC BASED LIS AND CAPE. MAY HAVE TO INCREASE MINS ACROSS THE AREA TONIGHT...ESPECIALLY SC...DUE TO RAINFALL AND CONVECTIVE DEBRIS CLOUDINESS LASTING THROUGHOUT THE NIGHT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...BROAD UPPER TROUGH OVER EASTERN CONUS ON FRIDAY DEEPENS CONSIDERABLY LATE ON SATURDAY. AT THE SURFACE THE WEAK COLD FRONT NOW WAVERING ABOUT OVER THE FORECAST AREA WILL HAVE DROPPED WELL TO THE SOUTH EARLY ON FRIDAY AS HIGH PRESSURE PRESSES DOWN FROM THE NORTH. A RELATIVELY STRONG COLD FRONT WILL BE LINED UP ALONG THE APPALACHIANS BY THE END OF THE PERIOD AS THE DEEPENING UPPER TROUGH ADVANCES ON THE EASTERN SEABOARD. CONFIDENCE IN TIMING OF ANY PRECIPITATION REMAINS LOW DUE TO DIFFERENCES IN GUIDANCE. LIMITING FACTORS CONTINUE TO BE DRY MID LEVELS AND LACK OF STRONG TRIGGERING MECHANISMS. IN ANY CASE...THERE WILL BE ENOUGH AVAILABLE MOISTURE FOR ISOLATED TO WIDELY SCATTERED CONVECTION AT LEAST DURING THE AFTERNOON AND EARLY EVENING HOURS DURING TIMES OF MAXIMUM INSTABILITY. TEMPERATURES BOTH DAYS WILL HOVER RIGHT AROUND CLIMO...WITH HIGHS OF AROUND 90 AND LOWS IN THE LOWER 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...AN APPRECIABLE UPPER TROUGH WILL DRIVE A COLD FRONT THROUGH THE COASTAL CAROLINAS SUNDAY NIGHT. THE BEST DYNAMICS ARE EXPECTED TO BE WELL AFTER THE DIURNAL PEAK IN INSTABILITY AND GENERALLY LAG THE BEST MOISTURE. EVEN SO...IT SEEMS THAT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AREA-WIDE SUNDAY AND SUNDAY NIGHT EVEN THOUGH THE AFOREMENTIONED FACTORS COULD LEAD TO DISAPPOINTING QPF. THE BOUNDARY WILL DECELERATE AS IT MOVES THROUGH SO SOME RAIN CHANCES MAY LINGER ALONG THE COAST INTO MONDAY MORNING BEFORE THE DRY ADVECTION REALLY KICKS IN. NORTHWESTERLY MID LEVEL FLOW WILL CONTINUE FOR THE REMAINDER OF THE PERIOD ALBEIT IN A DECREASING AMPLITUDE. THIS WILL PROMOTE A PERIOD OF NEAR CLIMO TEMPS AND LOWER THAN NORMAL DEWPOINTS/RH VALUES FOR THE TIME OF YEAR. TEMPERATURES WILL ALSO BE CLOSE TO CLIMO EARLIER IN THE LONG TERM PERIOD BUT MORE AS A FUNCTION OF CLOUD COVER AS OPPOSED TO AIRMASS ADVECTION. && .AVIATION /00Z THURSDAY THROUGH TUESDAY/... AS OF 00Z...MODERATE CONFIDENCE FOR VFR THROUGH VALID PERIOD GIVEN ISOLATED TO SCATTERED CONVECTION TONIGHT AND FRIDAY CAUSING BRIEF MVFR RESTRICTIONS...AND POTENTIAL FOG DEVELOPMENT BEFORE SUNRISE. CURRENT RADAR DEPICTS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN PORTION OF THE CWA. KFLO WILL BE AFFECTED BY THESE STORMS...WITH GUSTY WINDS AND HEAVY RAINFALL LIKELY. AS A RESULT...SHORT-LIVED VISIBILITY RESTRICTIONS ARE POSSIBLE IF ANY STORMS MOVE DIRECTLY OVER THE TERMINAL. EXPECT THESE STORMS TO CONTINUE EASTWARD FOR THE NEXT COUPLE OF HOURS. IF ACTIVITY HOLDS TOGETHER...COULD AFFECT KMYR/KCRE...BUT WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. ELSEWHERE...EXPECT VFR OVERNIGHT WITH WINDS LIGHT AND VARIABLE. BEFORE SUNRISE...HAVE INTRODUCED MVFR VSBY RESTRICTIONS DUE TO POTENTIAL FOG DEVELOPMENT AT INLAND TERMINALS AND SHRA ACTIVITY AT COASTALS. SCATTERED SHRA/TSRA IS POSSIBLE THROUGHOUT THE DAY. CONFIDENCE IS LOW ON EXACT TIMING/LOCATION OF THIS ACTIVITY...THUS HAVE INDICATED VCSH FOR NOW AT ALL TERMINALS. THROUGHOUT THE DAY WINDS WILL BE NE AROUND 5KTS. AFTERNOON SEABREEZE WILL SHIFT WINDS MORE SE WITH WIND SPEEDS NEAR 10KTS. EXTENDED OUTLOOK...ISOLATED SHRA/TSRA POSSIBLE EACH AFTERNOON. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 745 PM THURSDAY...QUIET CONDITIONS WILL PERSIST ACROSS THE COASTAL WATERS THROUGH THE OVERNIGHT HOURS. WINDS TO EVENTUALLY SHIFT TO THE SOUTHEAST AT 5 TO 10 KT OVERNIGHT. THIS IN RESPONSE TO SYNOPTIC FLOW AROUND A WEAK HIGH MOVING TO AND OFF THE MID-ATLANTIC STATES...AND FLOW AROUND A BROAD AREA OF LOW PRESSURE ACROSS THE SE STATES. SEAS TO REMAIN AROUND 2 FEET. SHORT TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM THURSDAY...A WEAK COLD FRONT WILL DROP WELL SOUTH OF THE WATERS ON FRIDAY AS A STRONGER COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL BE LINED UP ALONG THE APPALACHIANS BY DAYBREAK SUNDAY. WINDS WILL VEER THROUGH THE PERIOD...FROM THE EAST EARLY ON FRIDAY TO THE SW OVERNIGHT SUNDAY. AS GRADIENT WILL REMAIN SLACK...EXPECT WINDS TO REMAIN LIGHT...RIGHT AROUND 10 KTS OR LESS. SEAS WILL STAY IN THE 2 OR 3 FT RANGE THROUGH THE SHORT TERM. LONG TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 3 PM THURSDAY...SOUTHWESTERLY GRADIENT WINDS INCREASE ABOUT 5KT WITH THE APPROACH OF A MODERATELY STRONG SUMMERTIME COLD FRONT ON SUNDAY. THIS BOUNDARY WILL PUSH ACROSS THE WATERS EITHER VERY LATE SUNDAY OR EARLY MONDAY WITH A PRONOUNCED VEER IN THE WIND DIRECTION FOLLOWED BY A GRADUAL DECREASE IN SPEEDS. THIS MAY LEAD TO A BRIEF PERIOD OF CHOPPY CONFUSION IN THE SEAS BUT THE OVERALL FCST WILL REMAIN GENERALLY IN THE 2 TO 4 FT RANGE...HIGHEST OFFSHORE. AS HIGH PRESSURE BUILDS IN FROM THE NORTH MONDAY NIGHT INTO TUESDAY A NORTHEAST WIND OF 10KT WILL ALLOW SEAS TO ABATE SLIGHTLY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...DCH NEAR TERM...DCH SHORT TERM...REK LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Aug 11, 8:04 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 804 PM EDT THU AUG 11 2011 NCZ105-107-109-SCZ055-130015- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND GEORGETOWN- 804 PM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-053-130015- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY- 804 PM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A CLUSTER OF THUNDERSTORMS TRACKS EAST ACROSS THE AREA DURING THIS EVENING. THE ACTIVITY WILL WEAKEN AS IT APPROACHES THE COAST. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS OF 40 TO 50 MPH...WITH AN ISOLATED 60 MPH. SMALL HAIL MARBLE UP TO DIME SIZE WILL BE COMMON...WITH AN ISOLATED NICKEL SIZE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-130015- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 804 PM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-130015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 804 PM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Aug 11, 2:53 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT THU AUG 11 2011
SCZ039-055-056-111945-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
253 PM EDT THU AUG 11 2011
...STRONG THUNDERSTORMS MOVING ACROSS WILLIAMSBURG AND
GEORGETOWN COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR SALTERS IN WILLIAMSBURG COUNTY AND JUST
WEST OF NORTH SANTEE IN GEORGETOWN COUNTY.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING AS
THEY MOVE TO THE EAST AT 20 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...KINGSTREE...
ANDREWS...EARLE...GOURDIN...GRAVES...JACKSON...LAMBERT...
MORRISVILLE...NORTH SANTEE...OATLAND AND SALTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3312 7928 3314 7928 3314 7932 3323 7946
3324 7953 3340 7986 3344 7988 3349 7997
3351 8010 3373 7994 3349 7910 3329 7918
3330 7928 3326 7926 3325 7920 3311 7926
15Special weather statement, Aug 11, 7:07 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
707 PM EDT THU AUG 11 2011
SCZ023-112330-
DARLINGTON-
707 PM EDT THU AUG 11 2011
...CLUSTER OF STRONG THUNDERSTORMS ENTERING DARLINGTON COUNTY...
AT 706 PM EDT...AN AREA OF STRONG STORMS WAS...12 MILES WEST OF
CLYDE...OR 15 MILES NORTHWEST OF BISHOPVILLE...MOVING SOUTHEAST AT
20 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING IN
ADDITION TO VERY HEAVY RAINFALL.
COMMUNITIES IN THE PATH OF THESE STORMS ARE HARTSVILLE...AUBURN...
CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...LAMAR...LYDIA...MONT
CLARE...NORTH HARTSVILLE AND OATS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3446 8011 3442 7981 3413 7999 3409 8008
3415 8016 3420 8012 3423 8012 3432 8018
3436 8018 3433 8021 3432 8024 3436 8029
3437 8029
BACONSpecial weather statement, Aug 11, 8:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 804 PM EDT THU AUG 11 2011 SCZ017-023-024-032-033-120045- DARLINGTON-MARLBORO-DILLON-MARION-FLORENCE- 804 PM EDT THU AUG 11 2011 ...STRONG THUNDERSTORMS OVER FLORENCE AND DARLINGTON COUNTIES... AT 803 PM EDT...STRONG THUNDERSTORMS WERE...4 MILES SOUTHEAST OF FLOYD...OR OVER DARLINGTON...MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO OCCURRING. IN THE FADING DAYLIGHT THIS MAY BECOME AN INCREASING HAZARD TO MOTORISTS. THESE STORMS WILL AFFECT INTERSTATE 95 ACROSS MOST OF ITS STRETCH ACROSS FLORENCE COUNTY. COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...FLORENCE... MARION...BLUE BRICK...CLAUSSEN...DOVESVILLE...EFFINGHAM... EVERGREEN...FLOYD...FORK...LATTA AND MARS BLUFF. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3427 7919 3392 7977 3423 8012 3447 7985 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:04 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 41 min |
| Aug 11, 8:38 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 37 min |
| Aug 11, 9:08 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 45 min |
| Aug 11, 10:18 PM EDT | Special Weather Statement | ILM | Williamsburg | 57 min |
| Aug 11, 10:19 PM EDT | Special Weather Statement | ILM | Williamsburg | 56 min |
| Aug 12, 12:17 PM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 58 min |
| Aug 12, 12:59 PM EDT | Areal Flood Advisory | ILM | Georgetown | 2 hr |
| Aug 12, 1:45 PM EDT | Special Weather Statement | ILM | Florence, Marion | 60 min |
| Aug 12, 2:24 PM EDT | Special Weather Statement | ILM | Williamsburg | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.